MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35264022 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the withdrawal of a 180cm short sv-5.018 straight tip guidewire, the distal tip of the guidewire separated.The guidewire was removed by advancing a non-cordis micro catheter over the guidewire to the distal end with an attempt to retract.The remaining fragments were snared and removed from the body with a non-cordis snaring device.Two non-cordis snaring devices were reportedly used.After the sv-5 guidewire was removed, the case was aborted due to the size of the vessel.This was during a planned stenting of a patent ductus arteriosus.There was no calcification, tortuosity, or stenoses of the target vessel.The device was stored and prepped per the instructions for use (ifu) and there was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the device from its packaging and there were no kinks or damages observed prior to inserting the product into the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the withdrawal of a 180cm short sv-5.018 straight tip guidewire, the distal tip of the guidewire separated.The guidewire was removed by advancing a non-cordis micro catheter over the guidewire to the distal end with an attempt to retract.The remaining fragments were snared and removed from the body with a non-cordis snaring device.Two non-cordis snaring devices were reportedly used.After the sv-5 guidewire was removed, the case was aborted due to the size of the vessel.This was during a planned stenting of a patent ductus arteriosus.There was no calcification, tortuosity, or stenoses of the target vessel.The device was stored and prepped per the instructions for use (ifu) and there was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the device from its packaging and there were no kinks or damages observed prior to inserting the product into the patient.A non-sterile unit of guidewire ¿pgw.018 sv short 180cm st¿ was received.Per visual analysis, the radiopaque distal coil wire was returned separated into three pieces.The unit was inspected using a vision system, confirming the fractured/separation of the returned guidewire.The fractured/separated condition was observed with the core wire, and the separated portion of the wire was not returned for analysis.Per scanning electron microscopy (sem) analysis, results showed that the fractured/separated areas of the core and coiled wire of the pgw.018 sv short 180cm st unit presented evidence of plastic deformation on the damaged end areas of the unit.Plastic deformations are commonly associated with fractures/separations caused by material tensile overload.Therefore, it is likely that the material of the wire was induced to a tensile force that exceeded the wire¿s material yield strength prior to the fracture/separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 35264022 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip-fractured/separated-in patient¿ was confirmed through analysis of the returned device.The exact cause of the failure experienced by the customer could not be conclusively determined during analysis.Based on the information available for review, procedural/handling factors may have contributed to the fracture/separation event experienced by the customer as evidenced by the presence of plastic deformation found during sem analysis that suggests material tensile overload.Although not intended as a mitigation of risk, the information for safety within the ifu is provided in the product¿s labeling with the intent to make the user aware of the risks.The ifu warns, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guidewire may occur.¿ also provided in the ifu, ¿if strong resistance is met during manipulation, discontinue the procedure and determine cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.If the tip becomes fixed within the vasculature, advance the balloon catheter as distally as possible, gently pull the guidewire back into the balloon catheter and withdraw the balloon catheter/guidewire system as a unit - never torque the guidewire if the tip becomes fixed.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventive actions will be taken at this time.Section g - "contact office - manufacturing site" was updated to the correct manufacturer.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16296589
Report Number1016427-2023-05438
Device Sequence Number15342094
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)230930(10)35264022
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35264022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GOOSE NECK SNARE; ATRIEVE VASCULAR SNARE; PROGREAT 2.4 MICROCATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 DA
Patient SexFemale
Patient Weight2 KG